Alert archive / Pennsylvania / Flash Flood Warnings in 1995

Flash Flood Warning 35, NWS State College, PA

June 30, 1995Warren County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 30, 1995, 9:38 PM EDT for Warren County, Pennsylvania. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 1995, 9:38 PM EDT (01:38 UTC)
Expired
Jun 30, 1995, 11:45 PM EDT
In force
2 hr
Issued by
NWS State College, PA
Area
Whole counties

County Warren County, PA

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 1995-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 979 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 1995-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
979 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 010139
FFWCTP
PAC123-010345-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
938 PM EDT FRI JUN 30 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1145 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN  PENNSYLVANIA
 
   ...WARREN COUNTY
 
HEAVY RAIN HAS OCCURRED OVER NORTH CENTRAL WARREN COUNTY THIS
EVENING...AND SEVERAL MORE STORMS OVER EASTERN OHIO AND NORTHWEST
PENNSYLVANIA WILL KEEP HEAVY RAIN ACROSS THE REGION THE NEXT SEVERAL HOU
. 
RADAR ESTIMATES ABOUT 2 INCHES OF RAIN HAS FALLEN...MAINLY NORTH OF
ROUTE 6.
 
PERSONS ACROSS THE REGION SHOULD MOVE TO HIGHER GROUND.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
 
MARTIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:35 AM EDT, 12 hours 3 minutes earlier.

Area forecast discussion, Jun 30, 9:35 AM EDT, 12 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
935 AM EDT FRI JUN 30 1995

BREAKS IN THE OVERCAST SHOWING UP ON THE FIRST VISUALS OF THE DAY
LEND PROMISE TO POSSIBILITY OF SVR WX. WIND FIELDS ARE WEAK BUT
INSTABILITY AND HUMIDITY ARE PROGGED TO BE FORMIDABLE. LI TO -4 OR
SO BETWEEN 18 AND 00Z WITH SURFACE BASED CROSS TOTALS IN THE 30
RANGE. K INDICES POINT TO SCATTERED TO NUMEROUS TRW. LOW LEVEL WIND
AND MOISTURE CONVERGENCE WILL BE ADEQUATE UNDER WEAK UPPER
DIVERGENCE. LIMITING FACTOR WILL BE AMOUNT OF SUNSHINE THAT WE CAN
MANAGE TO BREAK OUT. SATELLITE SUGGESTS THAT SUNSHINE WILL BE AT
LEAST PARTIAL AND LIKELY TO BE SIGNIFICANT. IT IS ALREADY BRIGHTER
OUT THE WINDOW TODAY THAN IT HAS BEEN FOR SEVERAL DAYS. BOTH NGM
AND AVN PROG AN UPPER VORT MAX THROUGH THE AREA DURING THE PM.
SEVERE THUNDER CHECKLIST IS 13 FOR 20 WITH MOST NO'S HAVING TO DO
WITH WEAK WINDS.

MODIFIED PIT 12Z SOUNDING YIELDS A -6 LI WITH K NEAR 40 SO AT LEAST
GARDEN VARIETY THUNDER SEEMS LIKELY OVER THE AREA. NOTICED ZONES
006-012-018-019 WERE THE ONLY ONES NOT MENTIONING THUNDER IN FIRST
PERIOD. LOOKED LIKE POSSIBLE OVERSIGHT...BUT WOULD WORD PM THUNDER
EVERYWHERE WITH SOME POSSIBLE SEVERE.

LONGER RANGE EVENTS TO BE STUDIED IN PM RELEASE. LOOKS LIKE SIG
FROPA LATER TOM WITH SOME DRYING FINALLY ON TAP FOR LATER IN
WEEKEND.

LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:06 PM EDTFlash Flood WarningCTPAdams3 hr
Jul 1, 2:19 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin74 min
Jul 1, 5:08 PM EDTSevere Thunderstorm WarningCTPJuniata, Mifflin, Snyder67 min

Nearby

Flash Flood Warnings in Pennsylvania, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.